MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the picc was inserted on the 14th june.On the 4th july, while flushing the picc, the ward nurse noticed that the proximal (red) lumen had split.The split was located below the wings near the blue catheter.There was no visible split in the distal (white) lumen.The nurse may have applied too much pressure while flushing ie not using the correct size syringe to flush or incorrect flushing technique.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx5265 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 5fr d/l groshong catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed in the red-luered lumen, just distal of the molded joint.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: ¿ 's' shaped split ¿ tensile weakness at the fracture site (due to material ballooning prior to burst) ¿ granular fracture surface texture (typical of tearing failure modes) ¿ the catheter material was visibly lighter in color at the fracture site an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings are in section h.11.

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15122809
Report Number3006260740-2022-02927
Device Sequence Number20663571
Product Code LJS
UDI-Device Identifier00801741035388
UDI-Public(01)00801741035388
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number7857505
Device Lot NumberREFX5265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown